MAUDE Adverse Event Report: VOLCANO CORPORATION EAGLE EYE PLATINUM RX DIGITAL IVUS CATHETER; CATHETER, ULTRASOUND, INTRAVASCULAR

VOLCANO CORPORATION EAGLE EYE PLATINUM RX DIGITAL IVUS CATHETER; CATHETER, ULTRASOUND, INTRAVASCULAR
Model Number 85900P
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/19/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This complaint was reviewed and investigated according to the manufacturer¿s policy.Block c: not applicable for this device.Blocks d6 & d7: not applicable for this device.Block h3: the eagle eye catheter and foreign material were returned for evaluation.Visual inspection found no unusual characteristics of the catheter.The foreign material was analyzed using an optical microscope.Results show that it was cotton thread material that is not used during the eagle eye manufacturing build.During functional testing, a guidewire was inserted through the catheter lumen and no resistance was encountered.Block h6: based on the device evaluation, the cotton thread material is not part of the eagle eye manufacturing build; therefore, the cause could not be established.Blocks h7, h9 & h10: do not apply to this submission.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Event or Problem Description
It was reported that an eagle eye catheter was used for a coronary procedure in the distal rca.During use, resistance was encountered and the catheter could not pass the lesion; therefore, removed from the patient.Upon removal, a thread like material, approx.1 cm in length was observed coming out of the catheter rapid exchange port.A new catheter was used to complete the procedure with no patient injury reported.This product problem is being submitted in abundance of caution because a foreign material was found on the catheter; potential for harm.

Brand Name
EAGLE EYE PLATINUM RX DIGITAL IVUS CATHETER
Common Device Name
CATHETER, ULTRASOUND, INTRAVASCULAR
Manufacturer (Section D)
VOLCANO CORPORATION
3721 valley centre drive #500
san diego CA 92130
Manufacturer (Section G)
VOLCARICA S.R.L.
coyol free zone &business park
b37
alajuela
CS  
Manufacturer Contact
danielle bullock
3721 valley centre drive #500
san diego, CA 92130
858720-4125
MDR Report Key24645562
Report Number3008363989-2026-00048
Device Sequence Number9876482
Product Code OBJ
UDI-Device Identifier00845225001278
UDI-Public(01)00845225001278(11)251127(17)271127(10)0303644750
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K092596
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/19/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number85900P
Device Catalogue Number85900P
Device Lot Number0303644750
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/05/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/19/2026
Initial Report FDA Received Date03/19/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/27/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BOSTON SCIENTIFIC: SAMURAI GUIDEWIRE, SIZE UNK; PHILIPS VOLCANO: INTRASIGHT SYSTEM; TERUMO: 6F GLIDESHEATH INTRODUCER SHEATH
Patient Age63 YR
Patient SexMale
Patient Weight81 KG
Patient EthnicityNon Hispanic
Patient RaceWhite